Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 68, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Jul 4, 2015, 9:37 AM CDT for Butler County, Warren County, Kentucky. It took effect at Jul 4, 2015, 12:30 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 9:37 AM CDT (14:37 UTC)
- In effect from
- Jul 4, 2015, 12:30 PM CDT
- Expired
- Jul 6, 2015, 5:47 AM CDT
- In force
- 41 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
950
WGUS43 KLMK 041437
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1037 AM EDT SAT JUL 4 2015
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
.Heavy rain over the last several days will cause the river to rise
above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-050237-
/O.NEW.KLMK.FL.W.0068.150704T1730Z-150706T1047Z/
/WDBK2.1.ER.150704T1730Z.150705T0600Z.150706T0447Z.NO/
1037 AM EDT SAT JUL 4 2015
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Green River at Woodbury.
* until Monday morning.
* At 10:00 AM Saturday the stage was 32.3 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 34.1 feet by after midnight Sunday. The river will
fall below flood stage by early Monday morning.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods.
Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 34.0
feet on Apr 6 2015.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$1 follow-up statement
662
WGUS83 KLMK 050139
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT SAT JUL 4 2015
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
KYC031-227-050209-
/O.CAN.KLMK.FL.W.0068.000000T0000Z-150706T1047Z/
/WDBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM EDT SAT JUL 4 2015
The flood warning is cancelled for
the Green River at Woodbury.
* At 9:00 PM Saturday the stage was 32.8 feet.
* Flood stage is 33.0 feet.
* Forecast...The river will crest below flood stage with a value of
32.9 feet after midnight.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jul 4, 5:38 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 4, 5:38 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 638 AM EDT Sat Jul 4 2015 ...Updated Aviation Discussion... .SHORT TERM (Now through Sunday)... Issued at 300 AM EDT Sat Jul 4 2015 The synoptic pattern this morning features a general trough across the eastern CONUS due to a large upstream ridge across the west coast. This pattern will slowly deamplify through the short term period, but chances for showers/storms will continue, mainly across southern and eastern KY. The radar is finally quiet early this morning as a mid-level trough pushing through the area has shunted the better moisture transport off to the east/southeast. Expect this general trend to continue today, with PWATs of just over an inch entering the northern CWA by this afternoon. A frontal boundary currently draped across central KY will only slowly sag south today, likely stalling somewhere in the vicinity of the KY/TN border. Therefore, while the main slug of deep moisture transport will be shunted off the east/southeast, still think we will see some scattered storm development along/near the boundary this afternoon into early this evening. Given generally unfavorable upper-level support and the aforementioned moisture transport being shunted to the southeast of the region, will cautiously allow the Flash Flood Watch to expire. Am a bit concerned that coverage right along the boundary may be enough to warrant perhaps an isolated flooding issue or two today across southern KY as storms will once again be slow-moving, but think the widespread threat has ended so will go ahead and let the headline expire. By tonight, an upper-level low will slowly push into TN, crossing through KY during the day on Sunday. Moisture transport and ascent will once again ramp up mainly on the eastern side of this system, thus have upped pops into the likely category for Sunday across portions of southern and eastern KY. Coverage will be substantially less across northern KY and southern IN. Will have to watch this system closely as soundings out of KLEX show PWATs of 1.75+ inches and a skinny CAPE profile. In addition, showers/storms will be slow-movers given the weak tropospheric flow. Therefore, we may once again be dealing with some hydro issues as this system pushes through. Temperatures will be dependent on convection, but highs today and tomorrow should climb into the low to mid 80s, with overnight lows tonight in the mid to upper 60s. .LONG TERM (Sunday night through Friday)... Issued at 300 AM EDT Sat Jul 4 2015 Still expecting a lull in an otherwise wet pattern to be ongoing Sunday night and Monday, with weak surface and upper ridging to our north and east. Limiting factor in forecast confidence is the eventual behavior of a disturbance that is progged to move through the Tennessee Valley. NAM/ECMWF are fairly bullish with this impulse, and if this solution verifies it could remain wet in our southern and eastern zones, particularly along the Cumberland Escarpment. Will still dry things out by late Sunday evening, and limit Monday POP to a 20-30% chance in the heat of the day, which may be too generous north of the Parkways but too conservative farther south and east. Temps actually back near climo for this part of the week, as cloud cover should not be that extensive. By Monday night/Tuesday POPs will ramp up from the west as low pressure swings through the upper Great Lakes, and drags a cold front into the Ohio Valley. This front will hang up somewhere in or near the forecast area, and focus showers and storms for much of the rest of the work week. Impulses riding along the front will be difficult to time, but also have the potential to disrupt the otherwise diurnal POP trend. Best chance for any strong storms would be Thu night/Fri as a better-defined upper shortwave scoots across the Great Lakes and strengthens the westerlies. Temps near normal or just a bit cooler by day, but just above climo by night as clouds and abundant moisture limit diurnal ranges. && .AVIATION (12Z TAF Update)... Issued at 638 AM EDT Sat Jul 4 2015 IFR conditions at KBWG and KLEX continue this morning, with MVFR cigs at KSDF. Expect conditions to slowly improve through the mid-morning hours as daytime mixing commences and drier air slowly works in. Can't completely rule out a shower or storm today at KLEX or KBWG, but the limited expected coverage precludes any mention at this time. By tonight, an upper-level low will return moisture back into KBWG and KLEX likely resulting in renewed showers/storms and lowered cigs towards the end of the period. Will introduce MVFR cigs with this package. KSDF should remain in the drier air, so restrictions aren't expected there. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........RAS Aviation..........KJD
Hazardous weather outlook, Jul 4, 2:38 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 338 AM EDT SAT JUL 4 2015 KYZ066-070>078-081-082-050745- CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LIBERTY...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 338 AM EDT SAT JUL 4 2015 /238 AM CDT SAT JUL 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING AND BRIEFLY HEAVY RAINFALL...WHICH MAY LOCALLY EXACERBATE ANY ONGOING FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL SYSTEM WILL BRING RENEWED SHOWERS AND STORMS ON SUNDAY. THESE STORMS WILL BE CAPABLE OF TORRENTIAL RAINFALL...WHICH MAY ONCE AGAIN LEAD TO FLOODING ISSUES. SCATTERED TO NUMEROUS STORMS ARE POSSIBLE AGAIN BEGINNING TUESDAY AS A FRONT MOVES INTO THE OHIO VALLEY AND STALLS. HEAVY RAINFALL WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING THIS TIME.. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>065-067- 050745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...STANFORD 338 AM EDT SAT JUL 4 2015 /238 AM CDT SAT JUL 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS STORMS ARE POSSIBLE BEGINNING TUESDAY AS A FRONT MOVES INTO THE OHIO VALLEY AND STALLS. HEAVY RAINFALL WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/RAS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:13 PM CDT | Special Weather Statement | LMK | Spencer | 47 min |
| Jul 3, 7:45 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Ohio | 90 min |
| Jul 3, 7:49 PM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland, Russell | 86 min |
| Jul 3, 7:57 PM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Ohio | 4 hr |
| Jul 3, 8:29 PM CDT | Areal Flood Warning | LMK | Breckinridge, Grayson, Hardin, Ohio | 5 hr |
| Jul 3, 9:47 PM CDT | Flash Flood Warning | LMK | Meade | 3 hr |
| Jul 4, 4:12 PM CDT | Special Weather Statement | LMK | Clinton | 28 min |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.